Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 24, 2012, 7:50 PM CDT for Gove County, Sheridan County, Kansas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2012, 7:50 PM CDT (00:50 UTC)
- Expired
- Apr 24, 2012, 8:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Gove County, KS, Sheridan County, KS
The radar
The Goodland radar (KGLD), 101 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 8:31 PM CDT | TSTM WND GST 62 | 6 Se Gove, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4922 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
909
WUUS53 KGLD 250050
SVRGLD
KSC063-179-250145-
/O.NEW.KGLD.SV.W.0015.120425T0050Z-120425T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
750 PM CDT TUE APR 24 2012
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GOVE COUNTY IN WEST CENTRAL KANSAS...
SOUTHERN SHERIDAN COUNTY IN NORTHWEST KANSAS...
* UNTIL 845 PM CDT
* AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR GRINNELL...AND WAS MOVING
SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
THE MONUMENT ROCKS...GRAINFIELD...GOVE...PARK AND QUINTER.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 79 AND 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3870 10082 3907 10081 3913 10076 3913 10072
3919 10072 3923 10070 3913 10015 3870 10015
TIME...MOT...LOC 0050Z 300DEG 29KT 3910 10065
WIND...HAIL 60MPH <.75IN
$$
THEDE/FLOYD4 follow-up statements
283
WWUS53 KGLD 250103
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
703 PM MDT TUE APR 24 2012
KSC063-179-250145-
/O.CON.KGLD.SV.W.0015.000000T0000Z-120425T0145Z/
SHERIDAN KS-GOVE KS-
803 PM CDT TUE APR 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOVE AND
SOUTHERN SHERIDAN COUNTIES UNTIL 845 PM CDT...
AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR GRINNELL...AND WAS MOVING
SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
GOVE...PARK AND QUINTER.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 79 AND 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3870 10082 3907 10081 3913 10076 3913 10072
3919 10072 3923 10070 3913 10015 3870 10015
TIME...MOT...LOC 0104Z 300DEG 29KT 3904 10052
WIND...HAIL 60MPH <.50IN
$$
THEDE/FLOYD040
WWUS53 KGLD 250122
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
722 PM MDT TUE APR 24 2012
KSC179-250132-
/O.CAN.KGLD.SV.W.0015.000000T0000Z-120425T0145Z/
SHERIDAN KS-
822 PM CDT TUE APR 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SHERIDAN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3870 10082 3907 10081 3913 10076 3913 10072
3913 10015 3870 10015
TIME...MOT...LOC 0122Z 300DEG 29KT 3897 10036
$$
KSC063-250145-
/O.CON.KGLD.SV.W.0015.000000T0000Z-120425T0145Z/
GOVE KS-
822 PM CDT TUE APR 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOVE COUNTY
UNTIL 845 PM CDT...
AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR GOVE...AND WAS MOVING SOUTHEAST
AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
QUINTER.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 79 AND 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3870 10082 3907 10081 3913 10076 3913 10072
3913 10015 3870 10015
TIME...MOT...LOC 0122Z 300DEG 29KT 3897 10036
WIND...HAIL 60MPH <.50IN
$$
THEDE082
WWUS53 KGLD 250137
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
837 PM CDT TUE APR 24 2012
KSC063-250145-
/O.CON.KGLD.SV.W.0015.000000T0000Z-120425T0145Z/
GOVE KS-
837 PM CDT TUE APR 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOVE COUNTY
UNTIL 845 PM CDT...
AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF GOVE...AND WAS
MOVING SOUTHEAST AT 40 MPH.
IN ADDITION...AT 831 PM CDT A WIND GUST OF 62 MPH WAS MEASURED 6
MILES SOUTHEAST OF GOVE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN GOVE COUNTY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 79 AND 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3870 10082 3907 10081 3913 10076 3913 10072
3913 10015 3870 10015
TIME...MOT...LOC 0136Z 324DEG 33KT 3877 10035
WIND...HAIL 60MPH <.50IN
$$
THEDE971
WWUS53 KGLD 250143
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT TUE APR 24 2012
KSC063-250153-
/O.EXP.KGLD.SV.W.0015.000000T0000Z-120425T0145Z/
GOVE KS-
843 PM CDT TUE APR 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR GOVE COUNTY WILL EXPIRE AT 745
PM MDT/845 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3870 10082 3907 10081 3913 10076 3913 10072
3913 10015 3870 10015
TIME...MOT...LOC 0143Z 324DEG 33KT 3872 10030
$$
THEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:39 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 24, 6:39 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 539 PM MDT TUE APR 24 2012 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 302 PM MDT TUE APR 24 2012 THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FOR MOST OF THE AREA AS THERE IS SOME ELEVATED INSTABILITY PRESENT AS A SHORT WAVE TROUGH MOVES THROUGH THE AREA. WAS NOT TOO KEEN ON THIS IDEA HOWEVER THE SPARCE CONVECTION THIS AFTERNOON WITH THE SURFACE TROUGH MOVING THROUGH...THOUGHT SLIGHT CHANCES DURING THE EVENING FOR THE ACTIVITY IN NORTHERN COLORADO WITH THE SHORT WAVE TROUGH WERE WARRANTED. ANY SHOWER/THUNDERSTORM ACTIVITY SHOULD END BY THE LATE EVENING AS THE ELEVATED INSTABILITY MOVES FURTHER EAST. WEDNESDAY LOOKS TO BE ANOTHER WARM DAY...WITH RECORD TO NEAR RECORD TEMPERATURES POSSIBLE AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH DURING THE EVENING. DECIDED TO TAKE OUT CHANCES FOR PRECIPITATION IN THE FAR NORTHWEST DUE TO THE LACK OF SATURATION IN THE POINT SOUNDINGS DURING THE AFTERNOON. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 232 PM MDT TUE APR 24 2012 A RIDGE WILL BE OVER THE PLAINS WEDNESDAY NIGHT. THE RIDGE WILL SHIFT EAST WHILE A TROUGH MOVES OVER THE CENTRAL PLAINS THURSDAY/THURSDAY NIGHT. FLOW WILL BECOME WESTERLY ON FRIDAY BEHIND THE TROUGH. A SURFACE TROUGH MOVES EAST INTO THE MISSOURI VALLEY WEDNESDAY NIGHT WITH A COLD FRONT MOVING INTO THE CENTRAL PLAINS. ANOTHER TROUGH WILL MOVE INTO EASTERN COLORADO THURSDAY/THURSDAY NIGHT AND THEN MOVE SOUTHEAST INTO SOUTHERN KANSAS/OKLAHOMA FRIDAY AFTERNOON/NIGHT. A SHORTWAVE MOVES ACROSS THE AREA WEDNESDAY NIGHT BUT MOISTURE IS LIMITED SO WILL KEEP A SLIGHT CHANCE ACROSS YUMA COUNTY AND THE EXTREME NORTHWEST FA FOR THE EVENING PERIOD. CONVERGENCE ALONG THE COLD FRONT THURSDAY MORNING WILL BRING A SLIGHT CHANCE OF SHOWERS TO THE EAST FA. FORECAST SOUNDINGS INDICATE THE COLUMN SATURATING DOWN CLOSER TO THE SURFACE THROUGH THE MORNING. INSTABILITY INCREASES THROUGH THE MORNING AS WELL. EARLY MORNING SHOWERS WILL HAVE THE POTENTIAL FOR ISOLATED THUNDER WITH MORE THUNDERSTORM COVERAGE AS THE MORNING PROGRESSES. BY THURSDAY AFTERNOON/NIGHT A STRONG SHORTWAVE WITH GOOD FORCING WILL IMPACT THE FA. STORMS SHOULD FIRE ALONG THE FRONT IN EASTERN COLORADO. PLAN TO KEEP HIGH CHANCE/LIKELY POPS FOR THE FA WITH CAPE VALUES RANGING FROM 1000-1500 J/KG. CHANCE POPS WILL CONTINUE FRIDAY MORNING WITH THE UPPER LOW STILL LINGERING OVER THE AREA. THE NAM TAKES THE LOW OUT FASTER THAN THE GFS FRIDAY AFTERNOON. DUE TO TIMING DIFFERENCES WILL HOLD ONTO CHANCE POPS. MIN TEMPERATURES WILL RANGE FROM THE LOWER 50S WEDNESDAY/THURSDAY NIGHTS FALLING TO THE UPPER 40S FRIDAY NIGHT. MAX TEMPERATURES WILL REACH THE MID 70S THURSDAY AND THE UPPER 60S FRIDAY. FRIDAY NIGHT THROUGH TUESDAY...A BROAD TROUGH WILL MOVE ACROSS THE NORTHERN/CENTRAL PLAINS THROUGH THIS PERIOD. NUMEROUS SHORTWAVES EJECTING OUT OF THE TROUGH AND INTO THE CENTRAL PLAINS WILL BRING A CHANCE OF SHOWERS TO THE REGION. DRY CONDITIONS SHOULD RETURN ON TUESDAY AS THE TROUGH MOVES INTO THE GREAT LAKES REGION. MAX TEMPERATURES THROUGH THE PERIOD WILL START IN THE 50S SATURDAY/SUNDAY AND WARM TO 70 BY TUESDAY. MIN TEMPERATURES WILL FALL INTO THE UPPER 30S SATURDAY NIGHT AND THEN SLOWLY MODERATE TO THE MID/UPPER 40S MONDAY/TUESDAY NIGHTS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 539 PM MDT TUE APR 24 2012 SHOWERS AND TSTORMS HAVE DEVELOPED AROUND KGLD WITH ASSOCIATED OUTFLOWS BRINGING GUSTY WINDS TO 45KTS AND REDUCED VISIBILITIES WITH BLOWING DUST. EXPECT THIS TO CONTINUE FOR THROUGH 01Z. AFTERWARDS...WINDS WILL DECREASE AS PRECIPITATION MOVES EAST. FOR KMCK...OUTFLOW AND SHRA ARE MOVING EASTWARD AND SHOULD ARRIVE IN THE AREA AROUND 01Z. WIND GUSTS TO 20 KNOTS MAY BE POSSIBLE BRIEFLY BETWEEN 01-02Z. OTHERWISE...ONCE CONVECTION WANES THROUGH THE EVENING HOURS...WINDS WILL FALL BELOW 12 KNOTS THROUGH WEDNESDAY MORNING THEN PICK UP AGAIN UP TO 20 KTS. MAINLY MID/HIGH CLOUDS ON WEDNESDAY. A COLD FRONT WILL PUSH THROUGH THE AREA LATE IN THE PERIOD AND WINDS WILL SWITCH TO THE EAST. && .FIRE WEATHER... ISSUED AT 302 PM MDT TUE APR 24 2012 NORTHWEST WINDS WILL BE FAIRLY LIGHT WEDNESDAY...WITH GUSTS AROUND 20MPH IN THE LATE MORNING/EARLY AFTERNOON BEFORE DECLINING. HOWEVER RELATIVE HUMIDITIES WILL BE 20 PERCENT OR LESS ACROSS THE AREA. WITH DRY FUELS STILL PRESENT DESPITE THE BEGINNING OF THE SPRING GREENUP...HAZARDOUS FIRE CONDITIONS ARE POSSIBLE. && .CLIMATE... ISSUED AT 302 PM MDT TUE APR 24 2012 RECORD HIGH TEMPERATURES FOR WEDNESDAY APRIL 25TH GOODLAND KS... 88 (1981) HILL CITY KS.. 93 (1955) MCCOOK NE..... 93 (1989) BURLINGTON CO. 88 (1949) YUMA CO....... 90 TRIBUNE KS.... 93 COLBY KS...... 92 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...FS AVIATION...BAS FIRE WEATHER...JTL CLIMATE...JRM
Hazardous weather outlook, Apr 24, 4:19 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 319 PM MDT TUE APR 24 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 319 PM MDT TUE APR 24 2012 /419 PM CDT TUE APR 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT RECORD TO NEAR RECORD HIGH TEMPERATURES AND VERY DRY CONDITIONS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON...LEADING TO A HEIGHTENED FIRE DANGER. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. BRIEF GUSTY WINDS AT 30 TO 40 MPH WILL BE THE MAIN CONCERN WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WARM AND DRY WEATHER WILL CONTINUE TO KEEP THE FIRE DANGER HIGH ON WEDNESDAY. AN UNSETTLED WEATHER PATTERN WILL DEVELOP ACROSS THE REGION THURSDAY THROUGH THE START OF NEXT WEEK. THE BEST CHANCE FOR THUNDERSTORMS WILL BE THURSDAY AFTERNOON AND EVENING...SOME OF WHICH MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Apr 24, 6:23 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
523 PM MDT TUE APR 24 2012
KSZ013-014-242345-
SHERMAN-THOMAS-
523 PM MDT TUE APR 24 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND SHERMAN
COUNTY IN NORTHWEST KANSAS...
AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORM OUTFLOW WINDS 7 MILES NORTHWEST OF GOODLAND
MOVING SOUTHEAST AT 35 MPH.
WINDS TO 55 MPH AND BLOWING DUST WITH REDUCED VISIBILITIES ARE
EXPECTED AS THE OUTFLOW WINDS MOVE THROUGH.
&&
LAT...LON 3938 10190 3953 10177 3930 10127 3913 10141
3913 10146
TIME...MOT...LOC 2322Z 303DEG 30KT 3940 10173
THEDE/FLOYDSpecial weather statement, Apr 24, 6:44 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM MDT TUE APR 24 2012
COZ092-KSZ001-002-013-014-027-028-041-NEZ079-080-250045-
CHEYENNE-CHEYENNE
COUNTY-DUNDY-GREELEY-HITCHCOCK-LOGAN-RAWLINS-SHERMAN-THOMAS-WALLACE-
644 PM CDT TUE APR 24 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN COUNTY IN NORTHWEST
KANSAS...RAWLINS COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST
CENTRAL KANSAS...GREELEY COUNTY IN WEST CENTRAL KANSAS...WALLACE
COUNTY IN WEST CENTRAL KANSAS...DUNDY COUNTY IN SOUTHWEST NEBRASKA
AND HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM ENDERS TO MAX
TO MCDONALD TO 11 MILES SOUTH OF EDSON TO WESKAN TO 7 MILES
SOUTHWEST OF CHEYENNE WELLS...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 55 MPH ALONG WITH AREAS OF BLOWING DUST PRODUCING
REDUCED VISIBILITIES ARE EXPECTED WITH THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3994 10076 3958 10077 3905 10099 3870 10136
3870 10156 3864 10157 3854 10191 3857 10205
3861 10205 3861 10223 3869 10260 3885 10205
3920 10168 3973 10147 4010 10146 4035 10159
4035 10097
TIME...MOT...LOC 2343Z 286DEG 20KT 4040 10155 4007 10134
3971 10135 3918 10156 3883 10193 3873 10240
THEDELocal storm report, Apr 24, 7:45 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
645 PM MDT TUE APR 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST 3 N COLBY 39.43N 101.05W
04/24/2012 M60 MPH THOMAS KS AWOS
&&
FOLTZThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:45 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.